Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Depakote

Depakote

Does it affect your hair and teeth?

A MyEpilepsyTeam Member said:

Hi ladies I haven't taken Depokote but have taken AEDs for nearly 40years I've tried loads of meds .I've lost a lot of hair I was diagnosed with androgenic alopecia but I'm sure long term use of AEDs didn't help I have been buying wigs for 8years On the NHS ,necessity wearers in Wales are allowed 1,wig per year .I have inflamed gums which may be related to long term use I'm with ProudTX , I had a DEXA scan which confirmed lack of bone density & osteopenia. I was diagnosed 43years ago ,if I'd known about joint/bone problems I'd have started taking supplements with my diet .I ended up having a hip replacement 3years ago

posted 7 months ago
A MyEpilepsyTeam Member said:

@A MyEpilepsyTeam Member thanks a lot for that information. I take 1000 mg a day. Every since I started taking it the weight gain plus the hair loss. Take care hun 💜💜💜

posted 7 months ago
A MyEpilepsyTeam Member said:

Hello JenaeGandues, 💜 how are you? I do agree to both the weight gain and the hair loss. Thank you so much, you take care 💜❤️💜

posted 7 months ago
A MyEpilepsyTeam Member said:

I was recently token off of Depokote because I gained a lot of weight and my hair was coming out quite a bit.

posted 7 months ago
A MyEpilepsyTeam Member said:

Hi Christine. I too have had a joint replacement (knee). I've lost hair but that is kinda natural for guys. Osteopenia, yes. I take Vitamin C and Calcium with zinc. I don't know whether it's doing a whole lot.😉

posted 7 months ago
Already a Member? Log in